Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2000, 2:12 PM CDT for Lake County, Porter County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 20, 2000, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Lake County, IN, Porter County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS53 KLOT 201914 SVRCHI INC089-127-201945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 212 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHWEST INDIANA PORTER COUNTY IN NORTHWEST INDIANA * UNTIL 245 PM CDT * AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF CEDAR LAKE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CROWN POINT AROUND 220 PM CDT MERRILLVILLE AROUND 230 PM CDT LAKES OF THE FOUR SEASONS AROUND 240 PM CDT 7 MILES SOUTH OF HOBART AROUND 245 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. SOME THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. $$ WHW NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:02 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 20, 4:02 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 AM CDT TUE JUN 20 2000 MAIN EMPHASIS THIS MRNG DEALS WITH PCPN ACRS FA NXT 12-24 HRS. RADAR LOOPS SHW WDSPRD AREA OF SHWRS ACRS NWRN/CNTRL IL MOVG NEWD IN RESPONSE TO SIGNIFICANT MOIST ADVECTION AHD OF UNUSUALLY STG LO PRES FOR LATE JUN NOW OVR ERN SD. NO LTG INDICATED WITH THIS AREA OF PCPN ATTM BUT GIVEN STRENGTH OF LO LVL FLO UPSTRM ACRS IA/MO SOME WAA THUNDER PSPBL THRU THIS MRNG. /H85 PROFILERS NOW SHWG 50KT WNDS THIS AREA/ MEANWHILE...SATLT LOOPS SHW STG BUT COMPACT VORT CNTR LFTG NEWD ACRS N CNTRL IA. SUSPECT THIS FEATURE ENHANCED BY MESOSCALE FLOW. MORE SIG SFC PRES FALLS AND DEEPER CONVECTION DVLPG AHD OF THIS FEATURE INTO WRN WI. THEREFORE EXPECT LTL CHG IN INTENSITY OF PCPN MOVING INTO NRN IL...BUT AGN CANT RULE OUT AN ISOLD TSTM. BETTER THREAT OF TSTMS LATE THIS AFTN-EVE AHD OF CDFNT WHEN AMS SHUD HAVE DESTABILIZED SUFFICIENTLY AND MAIN SYNOPTIC SCALE VORT LOBE ROTS INTO UPR MS VLY BRGG MORE SIGNIFICANT UVV FIELD ACRS RGN AS WELL. BECAUSE OF THESE NOTICEABLE FEATURES...WL PHRASE ZONE FCSTS WITH PERIODS OF SHWRS AND TSTMS /BAND OF SHWRS AND PSBL TSTM THIS MRNG-ERLY AFTN....THEN MORE ORGANIZED TSTMS KLATE AFTN-EVE./ ISENTROPIC FCST OF 310 K SFC ALSO SUGGESTS SIG RISE/FALL COUPLET IN VV FIELD WL MOV THRU RGN LATE AFTN-EVE HRS LENDING FRTHR SUPPORT TO UNQUALIFIED MENTION OF PCPN ENTR DAY. F MOS TEMPS LUK RSNBL BUT WL KEEP GOING FCST AND BUMP UP TDYS FCST MAXS TO AOA 80 DUE TO STRENGHT OF WAA. .CHI...NONE MERZLOCK
In the hours before
Special weather statement, Jun 20, 12:01 PM CDT, 2 hours 11 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002- 010>011-019-211100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST TUE JUN 20 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND WEST OF A LINE FROM MEIGS FIELD CHICAGO...TO KANKAKEE...TO GIBSON CITY ILLINOIS. THE SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ALONG A WARM FRONT THIS EARLY AFTERNOON. LATER...A COLD FRONT WILL APPROACH FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND EVENING AHEAD OF THIS COLD FRONT. IF THERE IS ENOUGH SOLAR RADIA\TION...ISOLATED THUNDERSTORMS MAY BECOME SEVERE OVER NORTHEAST AND NORTH CENTRAL ILLINOIS. WHW
Special weather statement, Jun 20, 1:37 PM CDT, 35 minutes before
ILZ023-032-033-039-201915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 137 PM CDT TUE JUN 20 2000 AT 142 PM CDT...A LINE OF THUNDERSTORMS WERE MOVING EAST AT 35 TO 40 MPH ACROSS KANKAKEE...IROQUOIS AND FORD COUNTIES IN ILLINOIS. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL AND STRONG GUST OF WIND. SEVERAL REPORTS OF FUNNEL CLOUDS FUNNEL CLOUDS WERE RECEIVED ON THE THUNDERSTORMS IN KANKAKEE COUNTY. THESE FUNNEL CLOUDS HAVE DISSIPATED WITH NO TOUCH DOWNS OR DAMAGE. IF A THUNDERSTORM APPROACHES YOU SEEK INSIDE SHELTER IMMEDIATELY. THESE THUNDERSTORMS COULD PRODUCE A FUNNEL CLOUD OR SMALL TORNADO WITHOUT WARNING. BE ALERT AND REPORT ANY SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. WHW
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.